Alert archive / Arizona / Flash Flood Warnings in 2008

Flash Flood Warning 84, NWS Tucson, AZ

August 28, 2008Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 28, 2008, 6:31 PM MST for Pima County, Pinal County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2008, 6:31 PM MST (01:31 UTC)
Expired
Aug 28, 2008, 8:30 PM MST
In force
119 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Flood severity
None

Counties Pima County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 55 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2008-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2008-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1769 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KTWC 290131
FFWTWC
AZC019-021-290330-
/O.NEW.KTWC.FF.W.0084.080829T0131Z-080829T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
631 PM MST THU AUG 28 2008

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...SEVEN FALLS...ORO VALLEY...
  SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 830 PM MST

* AT 624 PM MST...A TRAINED WEATHER SPOTTER IN GOLDER RANCH MEASURED
  THREE QUARTERS OF AN INCH OF RAIN HAD FALLEN IN ONLY 10 MINUTES. 
  WEATHER RADAR ESTIMATES THAT SEVERE THUNDERSTORMS ACROSS NORTHEAST 
  PIMA AND EXTREME SOUTHEAST PINAL COUNTIES HAVE PRODUCED BETWEEN 1.00 
  AND 1.50 INCHES OF RAIN...ESPECIALLY IN THE CATALINA MOUNTAINS AND
  REDDINGTON PASS.  

A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR EASTERN PIMA COUNTY 
INCLUDING THE CITY OF TUCSON UNTIL 715 PM MST. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3230 11094 3241 11111 3260 11111 3261 11046
      3217 11046 3213 11086

$$
3 follow-up statements
000 
WGUS75 KTWC 290153
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
653 PM MST THU AUG 28 2008

AZC019-021-290330-
/O.CON.KTWC.FF.W.0084.000000T0000Z-080829T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
653 PM MST THU AUG 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST FOR
SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES...

AT 642 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORM WITH VERY HEAVY RAINFALL ACROSS NORTHEAST PIMA AND
SOUTHEAST PINAL COUNTIES. RADAR ESTIMATES THE HEAVIEST RAINFALL HAS 
OCCURED EAST OF HIGHWAY 77 BETWEEN ORO VALLEY AND CATALINA...FARE 
EASTERN PORTIONS OF THE TUCSON METRO AREA TO THE EAST OF HOUGHTON 
ROAD...AS WELL AS THE EASTERN PORTIONS OF THE CATALINA MOUNTAINS AND 
REDDINGTON PASS. AN AUTOMATED RAIN GAGE AT THE INTERSECTION OF THE 
CANADA DEL ORO AND BIG WASHES REPORTED 1.02 INCHES OF RAIN IN ONLY 
20 MINUTES. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3230 11094 3241 11111 3260 11111 3261 11046
      3217 11046 3213 11086

$$
000 
WGUS75 KTWC 290207
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
707 PM MST THU AUG 28 2008

AZC019-021-290330-
/O.CON.KTWC.FF.W.0084.000000T0000Z-080829T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
707 PM MST THU AUG 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST FOR
SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES...

AT 659 PM MST...A TRAINED WEATHER SPOTTER AT THE EAST END OF GOLDER 
RANCH ROAD IN THE TOWN OF CATALINA MEASURED 1.50 INCHES OF RAIN IN 
IN ONLY 45 MINUTES. 

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE 
THUNDERSTORM WITH VERY HEAVY RAINFALL ACROSS NORTHEAST PIMA AND 
SOUTHEAST PINAL COUNTIES. RADAR ESTIMATES THE HEAVIEST RAINFALL HAS 
OCCURED EAST OF HIGHWAY 77 BETWEEN ORO VALLEY AND CATALINA... 
EASTERN PORTIONS OF THE TUCSON METRO AREA TO THE EAST OF HOUGHTON 
ROAD...AS WELL AS THE EASTERN PORTIONS OF THE CATALINA MOUNTAINS AND 
REDDINGTON PASS WHICH WOULD LIKELY CAUSE FLASH FLOODING OF 
ALDER...STRATTON AND CATALINA WASHES. AN AUTOMATED RAIN GAGE AT THE 
INTERSECTION OF THE CANADA DEL ORO AND BIG WASHES REPORTED 1.02 
INCHES OF RAIN IN ONLY 20 MINUTES. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3230 11094 3241 11111 3260 11111 3261 11046
      3217 11046 3213 11086

$$
000 
WGUS75 KTWC 290331
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
831 PM MST THU AUG 28 2008

AZC019-021-290338-
/O.EXP.KTWC.FF.W.0084.000000T0000Z-080829T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
831 PM MST THU AUG 28 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MST FOR SOUTHEASTERN
PINAL AND NORTHEASTERN PIMA COUNTIES...

ALTHOUGH LIGHT TO MODERATE RAIN CONTINUES TO FALL ACROSS SOUTHEAST 
PINAL AND NORTHEAST PIMA COUNTIES...THE THREAT OF FLASH FLOODING HAS 
SUBSIDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE AT 830 PM MST. 

HOWEVER...STRONG STORMS ELSEWHERE IN SOUTHEAST PINAL COUNTY WILL 
CONTINUE TO DROP HEAVY RAINFALL AS THEY MOVE SOUTHWEST AT 25 MPH. 
THE FAST MOVEMENT OF THESE STORMS WILL LIMIT THE AMOUNT OF RAINFALL 
IN ANY GIVEN LOCATION. HOWEVER...MOTORISTS SHOULD EXERCISE CAUTION 
IN SOUTHEAST PINAL COUNTY AS MINOR FLOODING IS POSSIBLE.

LAT...LON 3230 11094 3241 11111 3260 11111 3261 11046
      3217 11046 3213 11086

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:13 PM MST, 4 hours 18 minutes earlier.

Area forecast discussion, Aug 28, 2:13 PM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
213 PM MST THU AUG 28 2008

.SYNOPSIS...AN ACTIVE MONSOON PATTERN WILL PERSIST INTO THE LABOR
DAY WEEKEND. AN UPPER LEVEL LOW IS BEGINNING TO DEVELOP OVER SONORA
WHICH WILL HELP FOCUS THUNDERSTORM DEVELOPMENT FRIDAY AND SATURDAY.
BY SUNDAY...A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE GREAT
BASIN AND FURTHER ENHANCE THE RISK OF THUNDERSTORMS. AS THIS SYSTEM
MOVES EAST BY THE MIDDLE OF NEXT WEEK...DRIER AIR ALOFT WILL SPREAD
INTO THE REGION AND PUSH MUCH OF THE MONSOON MOISTURE SOUTH OF THE
AREA.

&&

.DISCUSSION...AS WE EXPECTED EARLIER...TSTM EVOLUTION HAS BEEN VERY
COMPLICATED TODAY...AND WILL REMAIN SO TONIGHT INTO FRI NIGHT. IN
THE VERY SHORT TERM...TSTMS ARE CLEARLY MOVING FASTER TODAY...AND
WHERE THEY HAVE BEEN ABLE TO ORGANIZE...THEY HAVE FORMED INTO BRIEF
LINES...TRAINED...AND/OR APPROACHED SEVERE LIMITS. HELPING THINGS
ALONG...AN UPPER LEVEL SHEAR AXIS IS DRAPED ALONG THE INTERNATIONAL
BORDER...WHICH ALL MODELS SPIN UP INTO SUBTROPICAL UPPER LOW/
INVERTED TROUGH BY FRI AFTERNOON. THE MILD SURPRISE SO FAR TODAY IS
THAT THE RIM/WHITES/GILAS HAVE BEEN MOSTLY QUIET. BASED ON GOES PW
IMAGERY...DRIER/WARMER AIR ALOFT IS APPARENTLY PUSHING INTO THE RIM
AND MAY BE CAPPING DEVELOPMENT. IT DOES NOT HELP THAT OUR CAPE ISN/T
TERRIBLY HIGH IN THE FACE OF 25-30KTS OF ENE SHEAR. THUS...ANYTHING
HAS HAS MANAGED TO DEVELOP AWAY FROM THE SHEAR AXIS HAS BEEN GETTING
RIPPED APART. WE HAVE A FEW MORE HOURS OF HEATING REMAINING...
THOUGH...AND IF ANYTHING DOES ORGANIZE AND PUSH OFF THE RIM...IT
COULD GET OUT OF HAND RATHER QUICKLY PER SPC DAY 1 OUTLOOK. HAVE
ADDED HEAVY RAIN WORDING S OF KTUS ALONG THE SHEAR AXIS SINCE ANY
TSTMS THERE ARE MORE LIKELY TO TRAIN. THE SAME AREA HAS BEEN
SATURATED NICELY BY THE LAST FEW DAYS OF LOCALLY HEAVY RAIN. OVERALL
SITUATION MAY BE PRETTY SIMILAR FRI AS THE UPPER LOW SPINS UP TO OUR
S AND THE UPPER HIGH BRIEFLY CONSOLIDATES OVER THE 4 CORNERS. WE
WILL ONCE AGAIN FIGHT DEBRIS CLOUDS...BUT WE WILL HAVE PLENTY OF MID
LEVEL SHEAR AND LOW LEVEL MOISTURE AROUND. HAVE KEPT POPS RIGHT
WHERE THEY ARE DESPITE MOS SUGGESTIONS TO LOWER THEM A NOTCH.

IN MANY WAYS...THIS FORECAST LOOKS TYPICAL FOR A LABOR DAY WEEKEND.
THE MONSOON IS GETTING LONG IN THE TOOTH...BUT WITH PLENTY OF
MOISTURE AROUND...THE TROPICAL E PAC FAIRLY ACTIVE...AND THE POLAR
JET STREAM STARTING TO GET MORE ENERGETIC...STRONGER DYNAMICS ARE
COMING INTO PLAY. BOTH SAT AND SUN NOW LOOK ACTIVE...BUT SUN COULD
BE OF PARTICULAR CONCERN AS A TYPE-IV /TRANSITIONAL/ SEVERE WEATHER
PATTERN TRIES TO SET UP. THE INVERTED TROUGH/UPPER LOW TO OUR S
COULD ALSO BE TROUBLE IN THAT THE MODELS MAY NOT SAMPLE IT VERY
WELL...AND IF A NICE DEFORMATION AXIS DEVELOPS...WE WILL MOST LIKELY
BE ON THE NORTH FLANK...RESULTING IN BOTH DAYTIME AND NOCTURNAL
CONVECTION. I THOUGHT ABOUT TAKING POPS UP EVEN HIGHER...BUT AT
LEAST SOME ACTIVITY WILL NEED DAYTIME HEATING TO GET GOING...AND I
DONT HAVE A GOOD FEEL FOR HOW MUCH WE WILL HAVE ON EITHER DAY. OUR
LOW LEVEL FLOW SAT MORNING WILL ALSO BECOMES RATHER GUSTY OUT OF THE
E...WHICH MEANS WE WILL HAVE AT LEAST SOME DOWNSLOPING TO WORK
AGAINST. HAVE ONLY RAISED POPS ABOUT 5 PCT SAT AND 10 PCT SUN...WITH
LATER SHIFTS POSSIBLY ADJUSTING THOSE UPWARD ONCE WE HAVE A FEW MORE
DETAILS. WILL FRESHEN UP THE HWO TO HIGHLIGHT THE WEEKEND...WITH
BOTH SEVERE TSTMS AND HEAVY RAIN A CONCERN. THE NICE THING ABOUT
TRANSITIONAL PATTERNS IS THAT THEY USUALLY GIVE US A PRETTY CLEAN
BREAK IN THE MONSOON...AND THIS IS THE TIME OF THE YEAR WHERE SUCH
BREAKS ARE MORE EMPHATIC. I AM A LITTLE CAUTIOUS ABOUT CALLING FOR A
COMPLETE SHUTDOWN JUST YET AS THIS INCOMING TROUGH IS NOT
PARTICULARLY DEEP.. WHICH MEANS EVEN IF THE MONSOON FLOW IS SHUNTED
SE OF US...IT MAY NOT SHUNT VERY FAR AWAY. HAVE LOWERED POPS TO
EARLY SEP CLIMO AT DAYS 5-7 AND WARMED TEMPS BACK UP TO CLIMO FOR
NOW.

&&

.AVIATION...SCATTERED TSRA/SHRA INTO THIS EVENING THEN MAINLY
ISOLATED TSRA/SHRA LATE TONIGHT AND TOWARD DAYBREAK FRIDAY. CLOUD
DECKS GENERALLY 6-9K FT AGL THOUGH CEILINGS AROUND 3-5K FT AGL AND
VISIBILITIES AS LOW AS 1-3SM VICINITY STRONGEST TSRA. SURFACE WINDS
NWLY/NLY 5-15 KTS...THEN MAINLY ELY/SELY 5-15 KTS AFTER 03Z AND
CONTINUING INTO FRIDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR
TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

PUBLIC...PYTLAK
AVIATION...BF

WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 28, 2:52 PM MST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
252 PM MST THU AUG 28 2008

AZZ019-029-030-033>035-291200-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
252 PM MST THU AUG 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO ORGANIZE OVER COCHISE AND
SANTA CRUZ COUNTIES THROUGH EARLY THIS EVENING. MEANWHILE...
AFTER STRUGGLING FOR MUCH OF THE DAY...ISOLATED THUNDERSTORMS HAVE
BEGUN TO DEVELOP ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS. AT
LEAST A FEW OF THESE STORMS WILL DROP SOUTHWEST AT ABOUT 20 MPH
ACROSS GRAHAM...PINAL AND PIMA COUNTIES THROUGH THIS EVENING.
BECAUSE OF ABUNDANT MOISTURE IN PLACE...A DESTABILIZING AIRMASS...
AND RATHER STRONG WINDS ALOFT...THERE IS A RISK THAT THESE
DEVELOPING STORMS WILL ORGANIZE INTO CLUSTERS OR SHORT LINES. THE
MAIN THREAT FROM ANY THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE STRONG AND GUSTY WINDS...WITH A COUPLE POSSIBLY BECOMING
SEVERE. LOCALLY HEAVY RAIN OF 1 TO 2 INCHES IS ALSO POSSIBLE IN A
FEW LOCATIONS...WITH THE GREATEST RISK OF HEAVY RAIN SOUTH OF A
LINE FROM WILLCOX TO GREEN VALLEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL HIGH WILL BE OVER THE FOUR CORNERS ON FRIDAY AS AN
UPPER LEVEL LOW DEVELOPS OVER SONORA. THIS WILL MAINTAIN A DEEP
EASTERLY FLOW OVER THE AREA THROUGH SATURDAY. BY SUNDAY A LOW
PRESSURE SYSTEM WILL ENTER THE GREAT BASIN. THAT WILL RESULT IN A
MORE SOUTHERLY WIND FLOW...BUT THAT WILL ONLY BRING MORE MOISTURE
INTO THE REGION. THUS...ANY THUNDERSTORMS THROUGH LABOR DAY COULD
BE STRONG AND PRODUCE HEAVY RAIN. THOSE WITH OUTDOOR PLANS THIS
HOLIDAY WEEKEND SHOULD MONITOR FUTURE FORECASTS CLOSELY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-032-291200-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
252 PM MST THU AUG 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE ATMOSPHERE HAS TEMPORARILY STABILIZED IN THE WAKE OF STRONG
THUNDERSTORMS WHICH PASSED THROUGH THE AREA EARLIER TODAY.
HOWEVER...NEW THUNDERSTORMS WERE DEVELOPING EAST OF THE AREA...AND
AT LEAST SOME OF THESE WILL MOVE WEST INTO CENTRAL AND WESTERN
PIMA COUNTY LATER THIS EVENING. THESE STORMS COULD RENEW SOME OF
THE FLOODING WHICH OCCURRED EARLIER IN THE DAY. VAMORI WASH IN THE
SOUTHERN TOHONO OODHAM NATION WILL BE PARTICULARLY VULNERABLE TO
RAPID RISES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL HIGH WILL BE OVER THE FOUR CORNERS ON FRIDAY AS AN
UPPER LEVEL LOW DEVELOPS OVER SONORA. THIS WILL MAINTAIN A DEEP
EASTERLY FLOW OVER THE AREA THROUGH SATURDAY. BY SUNDAY A LOW
PRESSURE SYSTEM WILL ENTER THE GREAT BASIN. THAT WILL RESULT IN A
MORE SOUTHERLY WIND FLOW...BUT THAT WILL ONLY BRING MORE MOISTURE
INTO THE REGION. THUS...ANY THUNDERSTORMS THROUGH LABOR DAY COULD
BE STRONG AND PRODUCE HEAVY RAIN. THOSE WITH OUTDOOR PLANS THIS
HOLIDAY WEEKEND SHOULD MONITOR FUTURE FORECASTS CLOSELY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PYTLAK

WEATHER.GOV/TUCSON

In the hours before

Local storm report, Aug 28, 6:20 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
620 PM MST THU AUG 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     SAFFORD                 32.83N 109.70W
08/28/2008                   GRAHAM             AZ   TRAINED SPOTTER

            TRAINED SPOTTERS AND SHERIFFS OFFICE REPORTED MULTIPLE
            POWER POLES BLOWN DOWN BETWEEN SAFFORD AND THATCHER.

&&

BTURNER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:37 PM MSTSevere Thunderstorm WarningTWCGraham, Greenlee38 min
Aug 28, 5:52 PM MSTSevere Thunderstorm WarningTWCPima, Pinal38 min
Aug 28, 6:15 PM MSTSevere Thunderstorm WarningTWCGraham45 min
Aug 28, 6:15 PM MSTSevere Thunderstorm WarningTWCPima, Pinal30 min
Aug 28, 6:26 PM MSTSevere Thunderstorm WarningTWCPima49 min
Aug 28, 6:43 PM MSTSevere Thunderstorm WarningTWCPima, Pinal32 min
Aug 28, 6:59 PM MSTSevere Thunderstorm WarningTWCCochise, Graham46 min
Aug 28, 7:42 PM MSTSevere Thunderstorm WarningTWCCochise, Pima48 min
Aug 28, 8:01 PM MSTSevere Thunderstorm WarningTWCPima44 min
Aug 28, 8:25 PM MSTSevere Thunderstorm WarningTWCCochise, Pima, Santa Cruz50 min
Aug 28, 8:52 PM MSTSevere Thunderstorm WarningTWCPima38 min
Aug 28, 9:24 PM MSTSevere Thunderstorm WarningTWCPima51 min
Aug 28, 9:33 PM MSTSevere Thunderstorm WarningTWCPima, Pinal42 min
Aug 28, 10:15 PM MSTSevere Thunderstorm WarningTWCPima45 min

Nearby

Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.